MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT
Model Number BA28-110/I20-30
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 10/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2015, the patient was initially implanted with a bifurcated stent and an infrarenal aortic extension.On (b)(6) 2015, a right lower pole kidney infarction was discovered.On (b)(6) 2016 the patient had a secondary intervention to repair an unknown issue where the physician implanted a suprarenal aortic extension and limb sent graft.On (b)(6) 2016 the patient had a type 3b endoleak and the physician implanted an additional bifurcated stent to seal the endoleak.On (b)(6) 2017, a follow up doppler ultrasound showed a type 3a endoleak between main body and aortic cuff.On (b)(6) 2017, the physician placed an infrarenal aortic extension and ballooned with a coda balloon post placement.On (b)(6) 2017, endologix was made aware of a sac growth with an unknown endoleak.The patient will continue to be monitored.The patient is schedule for another follow up in (b)(6) to discuss options.No further information has been provided at this time.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned therefore no evaluation was completed.At the completion of the clinical assessment, clinical was unable to find substantial evidence to support the following reported events of unknown endoleak, aneurysm enlargement, surgical conversion (explant) due to the lack of medical information.The most likely cause of the loss of seal could not be determined due to a lack of medical records and imaging surrounding the reported event.Associated clinical harms for this event included: aneurysm enlargement, endoleak of indeterminate origin, and surgical conversion.The final patient disposition was reported as doing well.There have been no additional patient sequelae reported.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
Additional information: on 01/23/2018, endologix was made aware that the stent has been explanted and the patient is doing well.There have been no additional patient sequelae reported.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key7035628
Report Number2031527-2017-00611
Device Sequence Number102209
Product Code MIH
UDI-Device Identifier00818009014214
UDI-Public(01)00818009014214(17)171014
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2017
Device Model NumberBA28-110/I20-30
Device Lot Number1283284-024
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age85 YR